MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC
Model Number 45872
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
A distributor reported an issue their customer experienced when using a bio-stable 5f dl-55cm ir-145 kit non-valved procedure kit.It was reported that the provider was performing the bioflo picc insertion for a pediatric case under sedation.According to the end user, "pediatric cases can be challenging due to small veins, but it was smooth puncture for this case into the vein.But unexpectedly, the child had a stenosis proximal to the puncture site, which was not known about before hand, and it damaged the guide wire tip." after the tip of guide wire was damaged, the end user was unable pull out the wire from puncture needle as it stuck at needle tip.The provider had to abandon the access due to this reason.The provider ended up needing to re-puncture another vein, and inserted the catheter with the aid of another guide wire (micro-puncture set guide wire) as the tip of the initial wire was stuck in the 1st puncture needle tip and damaged (non-salvageable).The physician reported to the distributor a concern about the patient being under extended conscious sedation for an additional 45 minutes while the issue was resolved.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.The reported device is not available to be returned to the manufacturer for evaluation.This event meets the criteria a reportable adverse event; patient safety risk due to prolonged procedure greater than 30 minutes (extended sedation).
 
Additional Manufacturer Narrative
Correction: section g3: final review of the complaint file noted the initial report submitted contained the incorrect "date received by manufacturer" date of 07/30/2021.This report contains the correct aware date of 07/31/2021.Reference (b)(4).
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation; however, customer did provide a picture of the guidewire tip damaged as it exited the needle.This confirms information per event description that guidewire and needle needed to be removed as a unit.Event description identifies that the guidewire tip became damaged due to end user advancing the guidewire against stenosis in the vein.The end user attempted to withdraw the guidewire through the needle since they wanted to retain vein access with the needle, however, the directions for use clearly advise not to do this; dfu states: "if guidewire must be withdrawn, remove the needle and guidewire as a single unit.".The purpose of this is the guidewire tip can become damaged and severed if pulled against the sharp edge of the needle tip bevel.The damage to the guidewire tip from the stenosis also prevented removal of the guidewire through the needle.Based on the event description, this event is not a non-conformance of the guidewire.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.In addition, scar004390 was sent to guidewire manufacturer, lake region; their review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Labeling review: direction for use is provided with this picc device and includes the following statements: precautions: if guidewire must be withdrawn, remove the needle and guidewire as a single unit.Catheter preparation: note: for dual lumen catheters, be sure to prime each lumen prior to insertion.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
Correction: section g3: final review of the complaint file noted the initial report submitted contained the incorrect "date received by manufacturer" date of 07/31/2021.This report contains the correct aware date of 07/30/2021 reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO TECHNOLOGY
Common Device Name
BIOSTABLE PICC
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key12330925
Report Number1317056-2021-00150
Device Sequence Number2825504
Product Code LJS
UDI-Device IdentifierH965458720
UDI-PublicH965458720
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number45872
Device Catalogue Number45872
Device Lot Number5671725
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer10/26/2021
07/31/2021
07/31/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date10/28/2021
10/29/2021
10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR